Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Keppra

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-04-2003, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default migraines

I have been on Keppra for almost one year. I have severe chemical sensativity and hear on CNN that this medicine might help. I have taught for 15 years and dealt with horrible migraines, once exposed to any perfumes, smoke, cleaners,mold etc. I take imitrex for migraines,and that is a miracle drug in my opinion. With Keppra I can go to stores again and function much better. However; what I have noticed is that I am more lethargic and seem to tell it the way it is! I know the medicine has changed my moods and I am very bold now. (I've been an honost person all my life but I wish I could just not tell all) This medicine would make a great truth serum! Anyway, I've tried to get off of it because of the weakness in my body, and boldness in speech, but the migraines were right back. The smells have been horrible and I'm back on Keppra. Point in all of this. Keppra works for chemical sensativities, but the person taking it does not have control over how sensative they are when asked questions!
Reply With Quote
  #2  
Old 08-26-2003, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default KEPPRA

I HAVE HAD SEIZURES TWICE A MONTH AND MIGRAINES FOR A YEAR KEPPRA HAS GIVEN ME BACK MY LIFE IT DOES NOT MAKE ME DRUGGED I WAS ON DEPAKOTE - KLONIPIN-DILANTIN-TOPAMAX NONE OF THESE DRUGS EVEN HELPED AT ALL AND MADE ME HAVE SO MANY SIDE EFFECTS I LOVE THE KEPPRA FOR ME I AM 51 YRS. OLD AND A FEMALE WHO IS WAY TOO YOUNG FOR THE TROUBLE I WAS HAVING HOPE IT WILL HELP OTHERS TOO I AM NOT ANY DIFFERENT AS TO PERSONALITY CHANGE I AM A BIG MOUTH OUTGOING PERSON ANYWAY BUT GOT TO SICK TO FUNCTION UNTIL NOW THANK THE LORD FOR HELP AND KEPPRA
Reply With Quote
  #3  
Old 09-26-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I have taken Keppra for two years to supplement Dilatin, which I've taken since 1971. (I am male, 52). I was grand mal free from 1974-1987 and then had only one seizure through 1990. In the 1990's I had my first "absence" seizure and have about one a month--nothing bad. I am conscious and functional during these seizures. Keppra was prescribed as a secondary drug, and I think it has helped prevent and/or limit seizure activity.<br> My experience with Keppra has a downside, though. Originally I was<br>prescribed to take four capsules per day. I asked that that amount be lowered to three a day when I found myself stumbling and leaning when I got out of bed at night. And even haven taken three per day for a year now, I find myself wondering whether the drug has affected my temper. I think it has. I've changed both significant and personal relationships because of what I guess I would call anger. My feelings are much more hard-edged than they were before I started talking the drug. Like the writer above, I want "to tell it like it is" too easily.
Reply With Quote
  #4  
Old 09-26-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I have taken Keppra for two years to supplement Dilatin, which I've taken since 1971. (I am male, 52). I was grand mal free from 1974-1987 and then had only one seizure through 1990. In the 1990's I had my first "absence" seizure and have about one a month--nothing bad. I am conscious and functional during these seizures. Keppra was prescribed as a secondary drug, and I think it has helped prevent and/or limit seizure activity.<br> My experience with Keppra has a downside, though. Originally I was<br>prescribed to take four capsules per day. I asked that that amount be lowered to three a day when I found myself stumbling and leaning when I got out of bed at night. And even haven taken three per day for a year now, I find myself wondering whether the drug has affected my temper. I think it has. I've changed both significant and personal relationships because of what I guess I would call anger. My feelings are much more hard-edged than they were before I started talking the drug. Like the writer above, I want "to tell it like it is" too easily.
Reply With Quote
  #5  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Yes! I also have become very bold to the point of being insensitive! Not something I normally am. I've been accused of being overly sensitive - before Keppra entered my life for my psychomotor seizure disorder. I now have insomnia and weakness, until I took a hint from another writer - now with 1 calcium pill an hour before I go to bed, I can sleep! 2 calcium pills after breadfast keeps my energy level up. But, I find my body is more susceptible to aches and pains from any overwork. Usually I'm so fit nothing bothers me! This is new to me! I've been on it only a month.Hope this helps others as these comments help me and I feel less alone.
Reply With Quote
  #6  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default Try this instead

ask your doctor if you can take topamax for your migraines, thats what I am on and they have stopped 90% of my headaches and I take imitrex too (I think my 5 kids cause the other 10%) LOL!!
Reply With Quote
  #7  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I just started this week taking Keppra. It makes me very tired but I am responding to your comment of how bold you have become. I am feeling like telling it "as it is" more often than usual. Which is more than enough as I am very outspoken to begin with! It is helping with Chemical sensitivity though . I wish ,however, I wasn't so tired all the time! I am awaiting yet another MRI as my seizures havent been diagnosed yet.Feel well, be well, watch your mouth and I'll watch mine. OK?
Reply With Quote
  #8  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Keppra has been WONDERFUL at controlling my seizures, however it is only the second medication I have been on since I have seizures secondary to a car accicent (4 years ago).<br><br>However, over the last couple of years I have had not just irritability but increasing depression--to the point of suicidal thoughts, which is totally out of character for me. The Keppra was recently weaned and I am now on a different medication, and WOW do I ever feel like myself again! My husband says, "I feel like I now have my wife back."<br><br>So, even though Keppra is great because of minimal side affects (ie. dizziness, ataxia etc,) and does not require specific Labs, be aware that yes it can cause mood disturbance in some people.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
MIGRAINES Amber Zonegran 3 12-15-2009 07:06 AM
migraines Jill Dutton Maxalt 0 12-03-2005 06:00 AM
Migraines Rob Zonegran 2 12-03-2005 06:00 AM
Migraines beth Zonegran 0 05-27-2005 06:00 AM
Migraines Becky Zonegran 0 05-25-2005 06:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 10:23 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.